Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 12, 2016, 2:02 PM EDT for Madison County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 2:02 PM EDT (18:02 UTC)
- Expired
- Jun 12, 2016, 2:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Madison County, GA
The radar
The Greer radar (KGSP), 117 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184
WWUS82 KFFC 121802
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 12 2016
GAZ027-038-121830-
MADISON GA-OGLETHORPE GA-
202 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 230 PM EDT...
AT 202 PM EDT...A STRONG THUNDERSTORM WAS OVER DANIELSVILLE...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...CARLTON...PAOLI AND WATSON MILL BRIDGE STATE PARK.
LAT...LON 3415 8306 3412 8305 3411 8303 3410 8304
3408 8301 3408 8300 3406 8299 3405 8299
3392 8312 3409 8323 3417 8316
TIME...MOT...LOC 1802Z 308DEG 18KT 3412 8318
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 1:24 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 12, 1:24 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 124 PM EDT SUN JUN 12 2016 .PREV DISCUSSION... /Issued 1128 AM EDT SUN JUN 12 2016/ UPDATE... Only some very minor tweaks to the ongoing forecast, mainly for sky cover. Hi-res models still so mostly isolated convective activity across the CWFA this afternoon into the evening. Sct activity is most likely along the GA/AL border. Thunderstorms that develop this afternoon/evening will have the potential to produce locally heavy rainfall and gusty winds. Occasional lightning strikes will also be possible. Strong thunderstorms are likely, but an isold severe thunderstorm is not out of the question. PREV DISCUSSION... /Issued 745 AM EDT SUN JUN 12 2016/ PREV DISCUSSION... /issued 417 AM EDT SUN JUN 12 2016/ SHORT TERM /Today through Monday/... Latest surface analysis shows high pressure continues to maintain its influence over the local area...especially the southern tier as it extends from north Florida through SW GA. Despite this...due to this also being the location of the deepest moisture...this is where we saw best development of storms last evening. In fact...along our western tier...we continue to see isolated development as temperatures continue around 80. For today...if anything...deep layer moisture actually increases across the area with precipitable water in excess of 1.75 inches by this afternoon across the SW zones. In addition...will see CAPE values increase to in excess of 2200 J/KG which should be more than enough to get low end scattered activity going. Went slightly above guidance based coverage of Sunday. With drier air in place at the mid levels...could again see isolated activity produce damaging wind gusts. Will see a backdoor front move through the area for Monday which will drop precipitable water values to 1.25 in for the Atlanta metro and points NE. However...SW of these locations...deep layer moisture will remain. In addition...the NAM12 indicates some robust CAPE in excess of 3000 J/KG with the added focus of the actual front. Will keep some enhanced pops with a sharp gradient for the SW zones. Deese LONG TERM /Monday Night through Saturday/... The extended forecast starts off with the weak backdoor frontal boundary situated across central portions of GA Monday night. This boundary begins to move back east as a warm front Tues morning as The upper ridging breaks down and upper trough moves east across the MS river valley. With moist southerly flow setting up bringing abundant low level moisture northward...precip chances begin to increase Tuesday through the end of the work week. By Friday night/Saturday...a longwave trough begins to dig along the east coast...helping to usher in a pattern change. This change should lead to near normal temps as a cooler/drier airmass moves in from the eastern Great Lake states. 01 && .AVIATION... 18Z Update... Have added a tempo group for thunderstorms to the afternoon TAF. Activity currently to the north of ATL, if it holds together, could impact ATL after 19z. Hi-res models keep the activity isold/sct in nature. Monday is expected to be much like today...and any timing on precip should be very similar. Winds may go light overnight and Monday night...but should remain on the west side. //ATL Confidence...18Z Update... Med confidence precip impacts/timing. High confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 96 72 96 72 / 20 10 10 10 Atlanta 93 74 95 75 / 30 20 20 20 Blairsville 89 66 90 66 / 20 10 30 20 Cartersville 93 69 95 71 / 30 20 20 20 Columbus 94 75 95 76 / 40 20 20 20 Gainesville 92 72 93 72 / 20 10 20 20 Macon 96 73 97 74 / 30 20 20 10 Rome 94 70 96 71 / 30 20 20 20 Peachtree City 93 70 96 71 / 30 20 20 20 Vidalia 95 75 95 74 / 30 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 1:49 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 149 PM EDT SUN JUN 12 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 149 PM EDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED MONDAYS THROUGH SATURDAY. HEAT INDICES MAY APPROACH 105 DEGREES SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 85 MONDAY AND TUESDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 12, 12:44 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1244 PM EDT SUN JUN 12 2016
GAZ014-015-121715-
DAWSON GA-LUMPKIN GA-
1244 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND SOUTHWESTERN LUMPKIN
COUNTIES UNTIL 115 PM EDT...
AT 1244 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTH OF
DAWSONVILLE...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAWSONVILLE...AURARIA...AMICALOLA FALLS STATE PARK...MCKEE...LEN
FOOTE HIKE INN...JUNO AND NIMBLEWILL.
LAT...LON 3447 8398 3440 8424 3457 8427 3457 8426
3460 8426 3460 8422 3461 8421 3462 8419
3461 8419 3462 8418 3463 8412
TIME...MOT...LOC 1644Z 336DEG 8KT 3458 8419Special weather statement, Jun 12, 1:09 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
109 PM EDT SUN JUN 12 2016
GAZ014-015-023-121745-
DAWSON GA-LUMPKIN GA-HALL GA-
109 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON...SOUTHEASTERN
LUMPKIN AND NORTHWESTERN HALL COUNTIES UNTIL 145 PM EDT...
AT 109 PM EDT...A STRONG THUNDERSTORM WAS NEAR DAHLONEGA...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AREAS AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...DAHLONEGA...CLERMONT...AURARIA AND MURRAYVILLE.
LAT...LON 3448 8374 3427 8390 3432 8395 3433 8395
3444 8405 3450 8401
TIME...MOT...LOC 1709Z 294DEG 17KT 3446 8401Special weather statement, Jun 12, 1:21 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT SUN JUN 12 2016
GAZ012-020-121745-
GORDON GA-BARTOW GA-
121 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND NORTHEASTERN BARTOW
COUNTIES UNTIL 145 PM EDT...
AT 121 PM EDT...A STRONG THUNDERSTORM WAS OVER CALHOUN...MOVING EAST
AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...WHITE...RESACA...FAIRMOUNT...RANGER...REDBUD...PINE LOG...
FUNKHOUSER...FOLSOM AND SONORAVILLE.
LAT...LON 3455 8465 3448 8465 3428 8474 3447 8501
3456 8497
TIME...MOT...LOC 1721Z 290DEG 9KT 3451 8494Special weather statement, Jun 12, 1:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 PM EDT SUN JUN 12 2016
GAZ012-020-121815-
GORDON GA-BARTOW GA-
143 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GORDON AND NORTHERN
BARTOW COUNTIES UNTIL 215 PM EDT...
AT 143 PM EDT...A STRONG THUNDERSTORM WAS NEAR ADAIRSVILLE...OR NEAR
CALHOUN...MOVING SOUTH AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...CALHOUN...ADAIRSVILLE...WHITE...KINGSTON...CASSVILLE..
.PINE LOG AND FOLSOM.
LAT...LON 3448 8491 3430 8467 3417 8501 3435 8502
3435 8501 3439 8501 3439 8502 3444 8502
TIME...MOT...LOC 1743Z 340DEG 23KT 3443 8495Local storm report, Jun 12, 2:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG RIVERLAND TERRACE 32.42N 84.96W
06/11/2016 MUSCOGEE GA 911 CALL CENTER
1 TREE FELL ON A HOUSE ON HAWTHRONE DRIVE
0415 PM LIGHTNING RIVERLAND TERRACE 32.42N 84.96W
06/11/2016 MUSCOGEE GA 911 CALL CENTER
1 TREE STARTED ON FIRE FROM LIGHTNING ON HAWTHORNE
DRIVE
0455 PM TSTM WND DMG 4 SSW CUSSETA 32.25N 84.80W
06/11/2016 CHATTAHOOCHEE GA EMERGENCY MNGR
5 TRESS WERE BLOWN DOWN ON RIVER BEND ROAD
&&
EVENT NUMBER FFC1600328 FFC1600329 FFC1600327
NLISTSpecial weather statement, Jun 12, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 12 2016
GAZ027-038-121830-
MADISON GA-OGLETHORPE GA-
202 PM EDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 230 PM EDT...
AT 202 PM EDT...A STRONG THUNDERSTORM WAS OVER DANIELSVILLE...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COMER...CARLTON...PAOLI AND WATSON MILL BRIDGE STATE PARK.
LAT...LON 3415 8306 3412 8305 3411 8303 3410 8304
3408 8301 3408 8300 3406 8299 3405 8299
3392 8312 3409 8323 3417 8316
TIME...MOT...LOC 1802Z 308DEG 18KT 3412 8318The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:44 PM EDT | Special Weather Statement | FFC | Dawson | 31 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 12, 1:11 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 49 min |
| Jun 12, 1:21 PM EDT | Special Weather Statement | FFC | Gordon | 24 min |
| Jun 12, 1:43 PM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Jun 12, 2:23 PM EDT | Special Weather Statement | FFC | Bartow | 22 min |
| Jun 12, 2:27 PM EDT | Special Weather Statement | FFC | Oglethorpe | 48 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | FFC | Clarke, Jackson | 48 min |
| Jun 12, 2:47 PM EDT | Special Weather Statement | FFC | Bartow | 43 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| Jun 12, 3:11 PM EDT | Special Weather Statement | FFC | Clarke | 49 min |
| Jun 12, 3:15 PM EDT | Special Weather Statement | FFC | Cobb | 45 min |
| Jun 12, 3:19 PM EDT | Special Weather Statement | FFC | Floyd | 41 min |
| Jun 12, 3:28 PM EDT | Special Weather Statement | FFC | Gwinnett | 47 min |
| Jun 12, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 43 min |
| Jun 12, 3:52 PM EDT | Special Weather Statement | FFC | Hancock | 38 min |
| Jun 12, 3:57 PM EDT | Special Weather Statement | FFC | Fulton | 48 min |
| Jun 12, 4:06 PM EDT | Special Weather Statement | FFC | Polk | 39 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | FFC | Greene | 47 min |
| Jun 12, 4:23 PM EDT | Special Weather Statement | FFC | Baldwin | 37 min |
| Jun 12, 4:33 PM EDT | Special Weather Statement | FFC | Floyd | 42 min |
| Jun 12, 5:35 PM EDT | Special Weather Statement | FFC | Hancock | 40 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.